Alert archive / Texas / High Wind Warnings in 2018
High Wind Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Jun 25, 2018, 12:38 AM CDT for 4 counties in Texas. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2018, 12:38 AM CDT (05:38 UTC)
- Expired
- Jun 25, 2018, 2:00 AM CDT
- In force
- 82 min
- Issued by
- NWS Lubbock, TX
Counties Castro County, TX, Hale County, TX, Lamb County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2234 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted.
516 WWUS74 KLUB 250538 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1238 AM CDT Mon Jun 25 2018 TXZ022-023-028-029-250700- /O.NEW.KLUB.HW.W.0005.180625T0538Z-180625T0700Z/ Castro-Swisher-Lamb-Hale- Including the cities of Dimmitt, Hart, Tulia, Happy, Littlefield, Amherst, Olton, Plainview, and Hale Center 1238 AM CDT Mon Jun 25 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM CDT EARLY THIS MORNING... The National Weather Service in Lubbock has issued a High Wind Warning, which is in effect until 2 AM CDT early this morning. * TIMING...through 2 am this morning. * WINDS...north 40 to 50 mph gusting to 60 to 80 mph. * IMPACTS...Damaging wind gusts likely early this morning. A Haboob or brief thick dust storm with very low visibilities is also likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Locally poor visibilities from blowing dust will also occur. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Jun 24, 9:27 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 24, 9:27 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion...UPDATED National Weather Service Lubbock TX 927 PM CDT Sun Jun 24 2018 .UPDATE... We have expired the heat advisory as well as trimmed PoPs/Wx and adjusted several other near term grids. A strong outflow boundary, dryline and intense heating were not enough to overcome an impressive cap across the South Plains this afternoon and evening. Temperatures peaked at a scorching 105 to 110 degrees over much of the central and southern South and Rolling Plains. Officially Lubbock reached 108 degrees, just 2 degrees from the record set back in 1990. The hottest temperature in our CWA was at Lake Alan Henry where it hit 112 degrees. The heat was sufficient to break the cap across the eastern Permian Basin and Big Country where a few stronger storms have developed. This activity will largely stay to our south before diminishing later tonight, though it could still seed a rogue shower/storm into the southern Rolling Plains late this evening. Hence we have maintained a minimal thunder mention over the southern Rolling Plains through 06Z. Otherwise, our attention turns to the north as the next MCS is already well underway across southeast CO into western KS, with recent development on its southern flank into the OK Panhandle. Lastly, isolated convection has recently tried to develop just east of Fort Sumner. If this activity can persist it could move into our northwestern zones later tonight. Although the MCS currently appears to be propagating mostly eastward, recent RAP and HRRR runs continue to suggest an outflow aided front along with glancing lift from the upper low emerging across the central High Plains will be enough to spur additional convective development southward through much of the western Texas Panhandle over the next few hours. This seems plausible given the strengthening southerly to southeasterly LLJ. Eventually the cap and growing displacement from the upper support should thwart the southward development of convection, though the southern flank of the MCS could skirt our far northern zones. Should this happen, the southern Texas Panhandle counties could see strong to severe wind gusts, marginally severe hail and brief heavy rain before the activity quickly shifts eastward toward dawn Monday. Hence, we have trimmed the southern extent of mentionable PoPs, though we have maintained solid chance values across the northern/northeastern zones from 06-12Z. Outside of storm chances through tonight, the main story will be the "cold" front which will help knock temperatures back close to average on Monday. && .PREV DISCUSSION... /issued 643 PM CDT Sun Jun 24 2018/ AVIATION... Outflow has passed south of KPVW and KCDS with gusty easterly winds in its wake. The outflow and/or retreating dryline should bring gusty southeast winds to KLBB in the next couple of hours. An isolated storm could still develop on these boundaries and affect any of the terminals this evening, though current trends don't look favorable for this. Instead, the winds may back more southeast to southerly as a stout southerly LLJ cranks up. However, an outflow aided cold front will then follow moving through the terminals after midnight. Current guess has the FROPA around 07Z at KPVW and KCDS and 08Z at KLBB, though this could change a bit either way, depending on the magnitude of the outflow push. Gusty northerly to northeasterly winds will follow the FROPA. In addition, there is a chance the convective complex moving across the Panhandles could graze the northern terminals, KCDS appears to have the best chance of being impacted and we have included a VCTS for now. The post-frontal winds will gradually ease through the day on Monday, but a period of sub-VFR ceilings look like a decent bet at the terminals. PREV DISCUSSION... /issued 349 PM CDT Sun Jun 24 2018/ DISCUSSION... Outflow boundary from storms passing through central Oklahoma today has been stronger than previously forecast. As such it has stabilized areas in the Panhandle and northeast Rolling Plains. Also, dryline has pushed east through most of the South Plains. For this afternoon main concern is over the Rolling Plains along and south of the boundary...threatening areas from Guthrie southward. Very warm middle atmosphere temperatures...around 16C at 700mb...working as strong cap. As such, remains questionable as to whether or not convection will break through the cap forming storms. If they do form, convective potential energy is very high and as such storms could produce damaging wind gusts. Overnight tonight...vorticity max passing around southern edge of an upper low moving SE into Nebraska is expected to form complex of storms over eastern Colorado that should move southeast through parts of the Panhandle and possibly parts of our forecast area. Developing low level jet over Rolling Plains and eastern South Plains should feed strong moisture plume into the storms overnight keeping the storms going. Main question will be how far south the area of storms will extend. Other than the southeast Panhandle, the chances of overnight storms should be 20 percent or less. The complex of storms to our north overnight will drive a front/boundary well south through the area for tomorrow. As such temperatures across the South Plains are forecast to be somewhat cooler than today with highs mostly in the 90s. The remaining boundary will leave the area with a slight chance of storms Monday night extending from southern Oklahoma back through the Rolling Plains into the South Plains. For Tuesday and on through the remainder of the week, the upper high will rebuild over the area providing mostly dry weather with rain chances generally well below 20 percent. Temperatures will remain on the hot side with highs from the mid 90s to near 102. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 23
Hazardous weather outlook, Jun 24, 8:54 PM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 854 PM CDT Sun Jun 24 2018 TXZ021>044-251400- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 854 PM CDT Sun Jun 24 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight A complex of thunderstorms may graze the southern Texas Panhandle late tonight, bringing with it the threat for wind gusts in excess of 50 mph, small hail and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time.
In the hours before
Local storm report, Jun 25, 12:37 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1237 AM CDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM NON-TSTM WND GST HAPPY 34.74N 101.84W
06/25/2018 M67 MPH SWISHER TX MESONET
MEASURED BY THE TTU WEST TEXAS MESONET FROM 1220
THROUGH 1225
&&
EVENT NUMBER LUB1800204
JDVThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:02 AM CDT | Special Weather Statement | LUB | Briscoe, Childress, Cottle, Hall, Motley | 58 min |
Nearby
High Wind Warnings in Texas, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.